DOCUMENTA MATHEMATICA, Vol. 11 (2006), 407-424

Philip Foth, Michael Otto

A Symplectic Approach to Van Den Ban's Convexity Theorem

Let $G$ be a complex semisimple Lie group and $\tau$ a complex antilinear involution that commutes with a Cartan involution. If $H$ denotes the connected subgroup of $\tau$-fixed points in $G$, and $K$ is maximally compact, each $H$-orbit in $G/K$ can be equipped with a Poisson structure as described by Evens and Lu. We consider symplectic leaves of certain such $H$-orbits with a natural Hamiltonian torus action. A symplectic convexity theorem then leads to van den Ban's convexity result for (complex) semisimple symmetric spaces.

2000 Mathematics Subject Classification: 53D17, 53D20, 22E46

Keywords and Phrases: Lie group, real form, Poisson manifold, symplectic leaf, moment map, convex cone

Full text: dvi.gz 31 k, dvi 79 k, ps.gz 582 k, pdf 190 k.